Jump to content
ACN Latitudes Forums

melimelo

Members
  • Content Count

    2
  • Joined

  • Last visited

  1. Hi. My son, 12, started 10mg of prednisone 2xs day four days ago. Many of his symptoms like rage, swearing, vocal tics either stopped or decreased significantly. Today he is extremely hyper and impulsive but not angry or raging. Has anyone experienced these side effects? How do I know if we should continue the treatments. Please advise. Melissa
  2. I'm new to Latitudes and this forum. The short story is my ds, 12, developed severe ocd, tics, and rage issues over a few days in October 2012. His brother has bipolar disorder, so his PCP assumed that my son did, too. I insisted he be tested for strep. While the culture was negative, his titers were extremely high. Another doctor in the practice thought he had Sydenham's Chorea, so he sent us to Children's Hospital in Boston. He was put on IV antibiotics and ALL of his symptoms disappeared within 24 hours. (Children's does not 'believe' in PANS or PANDAS) and discharged him with a diagnosis of OCD and possible mood disorder. He stayed on antibiotics for 6-8 weeks. He also began trying different mood stabilizers and atypical antipsychotics with little success. His symptoms slowly returned, ebbed and flowed, and came to a head this January. He was hospitalized at Franciscan's Hospital for Children (psych hospital) for 9 weeks. He is on a host of psych meds, has been home for a few weeks, and his symptoms are all escalating again. We started him on Keflex 2xday over the weekend. He is very angry, violent, and irritable. He can't get into MGH to see a PANS specialist until August. I don't know what to do. Should I hospitalize him again, just so my family can have some relief and so that he can be safe? Hospitalization didn't work last time, and I don't think the meds are helping. Can you help me figure out where to start? My heart tells me this isn't 'ordinary' mental illness. The website is wonderful, but I just don't know how to get started, especially without a PANS-friendly doctor on my side. Thanks, Melissa
×
×
  • Create New...